MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON; OVDS
Model Number HEALON 0.85
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted; give date: n/a (not applicable).Healon is not an implantable device.If explanted; give date: n/a (not applicable).Healon is not an implantable device.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that undefined blue strip presented while the doctor injecting healon 0.85 into patient's eye for cataract surgery.Reportedly, a foreign material came out the syringe halfway through the injection.The patient's eye was then rinsed and the foreign material was removed from the eye as the patient underwent a cataract surgery with intraocular lens implantation with no apparent complications.No additional information provided.
 
Additional Manufacturer Narrative
The visual inspection of the healon syringe/components did not indicate any parameter or component which was abnormal or out-of-specification.There was no indication that the ¿blue strip¿ was a coring particle from the blue rubber membrane.There were no particles, fibers, air bubbles or other material finds in the remaining healon solution which could explain the customers' report of a "blue strip".This investigation could not confirm the potential defect reported by the customer.Moreover, a visual inspection on retained products on healon lot# ud31099 was also performed.35 samples were investigated.No visible defects were found on the package, cannula or solution.The solution was clear and colorless.All components were included in the product, without defects.Cannula was without damage.No visible defects on the product box.The printing on the carton and labels are correct.Product deficiency was not found on retained samples.Manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specifications.A search of complaints related to lot number ud31099 was performed.No complaints have previous been reported on this batch.The labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.No labeling changes are required.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and (b)(4).

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7832599
Report Number3004750704-2018-00048
Device Sequence Number2013079
Product Code LZP
UDI-Device Identifier00385445084212
UDI-Public(01)00385445084212(17)201231(10)UD31099
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberHEALON 0.85
Device Catalogue Number10290953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer10/15/2018
10/25/2020
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date11/07/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005